MAUDE Adverse Event Report: STRYKER GMBH HUMERAL INSERT TRIAL - 3 2MM X 4MM STANDARD; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

STRYKER GMBH HUMERAL INSERT TRIAL - 3 2MM X 4MM STANDARD; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number 5901-IS-3204
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported, primary procedure, left reverse tsa.It was reported that upon trying to reduce the shoulder, the crown of the humeral insert trial broke away from the rest of the trial.Patient was visually inspected to ensure all pieces were removed.Procedure completed with a constrained trial and was completed successfully with no delay.Rep confirmed that no further information is available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: the device is broken in two, at the junction between the flat part of the device, where the cat# and lot# of the device are laser marked, and the concave part.The fracture is probably due to a mishandling of the product (such as a hammering or such), as well as the normal wear of the device.Based on investigation, the root cause was attributed to be user as well as wear related.The failure was caused by an inadequate upkeep of the device combined with the normal wear of the device.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.

Brand Name
HUMERAL INSERT TRIAL - 3 2MM X 4MM STANDARD
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key10359877
Report Number0008031020-2020-02056
Device Sequence Number3462551
Product Code KWS
UDI-Device Identifier07613327100754
UDI-Public07613327100754
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K130895
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5901-IS-3204
Device Catalogue Number5901-IS-3204
Device Lot NumberA1EA6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2020
Initial Date Received by Manufacturer 07/08/2020
Supplement Date Received by Manufacturer08/27/2020
Initial Report FDA Received Date08/03/2020
Supplement Report FDA Received Date09/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR